MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 164267
Medical Device Problem Codes Decoupling (1145); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the centrifugal drive motor to lab use only (luo) testing equipment.At low rpms, a light ticking sound was present.As the rpms increased, the noise was more noticeable but no disruption in function was observed.The pst disassembled the centrifugal drive motor and observed debris on the magnets on both portions of the motor.It was determined that the centrifugal drive motor did not meet specification.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the centrifugal drive motor was noisy.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was a one-minute delay.There was no blood loss, nor adverse consequences to the patient.Per clinical review: the user reported an issue with their centrifugal pump drive motor during cpb.Specifically, they reported a noisy centrifugal drive motor.They noted that the noise was slightly louder when compared to another drive motor at their facility.The noise started after attaching the medtronic adapter plate on the manufacturer's centrifugal drive motor.The medtronic adapter plate was subsequently attached to a medtronic centrifugal pump disposable.The user described a loud shuddering noise but stated initially that there was not a loss of pump flow.Suddenly, they noted a loss of flow, which they attributed to a decoupling of the centrifugal pump to the disposable and adapter plate.When using an adapter plate, the decoupling can be between the adapter plate and the drive motor, or centrifugal pump disposable and the adapter plate.To mitigate the decoupling the user dropped the revolutions per minute (rpm) of the centrifugal pump to 0, which would allow recoupling of the centrifugal disposable/adapter plate or drive motor/adapter plate.This resulted in approximately a 10 second period of hypoperfusion for the patient.This maneuver temporarily mitigated the problem, but the shuddering began again, so the user decided to replace the adapter plate with another one.This resulted in another 10-20 second period of hypoperfusion for the patient.In total, there was an approximate one-minute delay to the procedure.The surgery was completed successfully, and there was no injury/blood loss reported.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Further laboratory evaluation was conducted by the product surveillance technician (pst).The pst attached an adapter onto the centrifugal motor to closely simulate the setup from the perfusionist team to see if that would affect the detachment of the motor.He ran the pump, and noticed there was additional noise due to the added moving parts from the adapter, but it was determined that the vibration was not enough to reasonably cause a detachment.The service repair technician (srt) replaced the centrifugal drive motor window.The unit operated to the manufacturer's specification.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16497558
Report Number1828100-2023-00069
Device Sequence Number6366473
Product Code DTQ
UDI-Device Identifier00886799000458
UDI-Public(01)00886799000458(11)171024
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number164267
Device Catalogue Number164267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ADAPTER PLATE.; MEDTRONIC CENTRIFUGAL PUMP DISPOSABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown